Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Northern Indiana

July 2, 2008Elkhart County, LaGrange County, Indiana; Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2008, 8:23 PM EDT for Elkhart County, LaGrange County, Indiana; Saint Joseph County, Michigan. It was in force for 82 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 8:23 PM EDT (00:23 UTC)
Expired
Jul 2, 2008, 9:45 PM EDT
In force
82 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Elkhart County, IN, LaGrange County, IN, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 8:24 PM EDTHAIL 0.7Simonton Lake, IN
Jul 2, 8:30 PM EDTTSTM WND DMGElkhart, INSEVERAL TREES DOWN
Jul 2, 8:32 PM EDTHAIL 0.71 S Simonton Lake, INNUMEROUS BROWNOUTS.
Jul 2, 9:11 PM EDTHAIL 0.75Mongo, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 030023
SVRIWX
INC039-087-MIC149-030145-
/O.NEW.KIWX.SV.W.0129.080703T0023Z-080703T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA
  LAGRANGE COUNTY IN NORTHEAST INDIANA
  SOUTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 945 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF 
  STURGIS TO 5 MILES SOUTHEAST OF GRANGER...AND MOVING EAST AT 37 
  MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  DUNLAP AND STURGIS...
  LAGRANGE...
  BRISTOL...
  MIDDLEBURY...
  KLINGER LAKE...
  FAWN RIVER AND SCOTT...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4182 8529 4176 8529 4176 8519 4154 8521
      4154 8560 4165 8607 4175 8607 4177 8602
      4177 8580 4179 8576 4185 8576 4192 8552
TIME...MOT...LOC 0023Z 291DEG 32KT 4185 8550 4169 8603

$$
3 follow-up statements
000 
WWUS53 KIWX 030057
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 PM EDT WED JUL 2 2008

INC039-087-MIC149-030145-
/O.CON.KIWX.SV.W.0129.000000T0000Z-080703T0145Z/
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
855 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EAST CENTRAL ELKHART COUNTY IN NORTH CENTRAL INDIANA...AND
LAGRANGE COUNTY IN NORTHEAST INDIANA...AND SOUTHEASTERN ST. JOSEPH
COUNTY IN SOUTHWEST MICHIGAN...

AT 854 PM EDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS THAT HAS DOWNED TREES IN NORTHERN ELKHART COUNTY. 
THESEE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF ANGOLA TO 8 MILES EAST OF 
GOSHEN...AND MOVING EAST AT 37 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LAGRANGE...HONEYVILLE AND PLATO...
  BRUSHY PRAIRIE...
  OLIVER LAKE...
  MIDDLEBURY AND SHIPSEHEWANA
  ADAMS LAKE...WOODRUFF AND ELMIRA...
  BIG LONG LAKE AND INDIANOLA...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4182 8529 4176 8529 4176 8519 4154 8521
      4154 8560 4163 8595 4171 8584 4175 8569
      4174 8558 4183 8539
TIME...MOT...LOC 0055Z 291DEG 32KT 4175 8514 4159 8568

$$
000 
WWUS53 KIWX 030117
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT WED JUL 2 2008

INC039-MIC149-030125-
/O.CAN.KIWX.SV.W.0129.000000T0000Z-080703T0145Z/
ELKHART IN-ST. JOSEPH MI-
915 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKHART COUNTY IN
NORTH CENTRAL INDIANA...AND SOUTHEASTERN ST. JOSEPH COUNTY IN
SOUTHWEST MICHIGAN IS CANCELLED...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 8520 4166 8520 4154 8521 4154 8544
      4154 8556 4165 8566 4168 8566 4169 8543
      4176 8532 4176 8519
TIME...MOT...LOC 0115Z 291DEG 32KT 4174 8518 4165 8531
          4162 8561

$$

INC087-030145-
/O.CON.KIWX.SV.W.0129.000000T0000Z-080703T0145Z/
LAGRANGE IN-
915 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LAGRANGE COUNTY...

AT 911 PM EDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS THAT HAS PRODUCED PENNY SIZE HAIL. THIS STORM MAY 
ALSO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF STURGIS TO 
3 MILES NORTHEAST OF LAGRANGE TO 10 MILES EAST OF GOSHEN...AND 
MOVING EAST AT 37 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LAGRANGE...EMMA AND BRUSHY PRAIRIE...
  OLIVER LAKE AND ELMIRA...
  ADAMS LAKE...WOODRUFF AND INDIANOLA...
  BIG LONG LAKE...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 8520 4166 8520 4154 8521 4154 8544
      4154 8556 4165 8566 4168 8566 4169 8543
      4176 8532 4176 8519
TIME...MOT...LOC 0115Z 291DEG 32KT 4174 8518 4165 8531
          4162 8561

$$
000 
WWUS53 KIWX 030148
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
948 PM EDT WED JUL 2 2008

INC087-030158-
/O.EXP.KIWX.SV.W.0129.000000T0000Z-080703T0145Z/
LAGRANGE IN-
948 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR LAGRANGE COUNTY HAS EXPIRED...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 8520 4166 8520 4154 8521 4154 8544
      4154 8556 4165 8566 4168 8566 4169 8543
      4176 8532 4176 8519
TIME...MOT...LOC 0117Z 291DEG 32KT 4173 8516 4164 8529
          4161 8559

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:02 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 2, 7:02 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EDT WED JUL 2 2008

.AVIATION...00Z TAFS
STRONG COLD FRONT WILL BE NEAR SBN AROUND 06Z AND FWA BY 12Z
THURSDAY. SHOWERS/STORMS...WITH BRIEF MVFR/IFR CIG/VIS
RESTRICTIONS...WILL BE POSSIBE ALONG AND AHEAD OF THIS BOUNDARY.
BEST CHANCE FOR THIS ACTIVITY WILL BE IN SBN BETWEEN 02Z AND
05Z...AND IN THE FWA AREA BETWEEN 04Z AND 08Z. AS A
RESULT...INCLUDED A MVFR TEMPO GROUP DURING THESE TIMES. MVFR CIGS
ARE EXPECTED LATE TONIGHT INTO THURSDAY MORNING AT EACH SITE DUE
TO SUBSIDENCE INVERSION LOCKING IN POST FRONTAL STRATO CU. VFR
CONDITIONS ARE EXPECTED AFTER 14/15Z WITH DRY LL FEED ASSOCIATED
WITH ANTICYCLONE BUILDING SOUTHEAST INTO THE UPPER MIDWEST.

&&

.PREV DISCUSSION... /ISSUED 339 PM EDT WED JUL 2 2008/

SHORT-TERM...
SCT SHOWERS/STORMS HAVE DEVELOPED ACROSS EASTERN IA/NORTHERN MO/WC
IL IN ADV OF CONVECTIVELY INDUCED SHRTWV/MCV OVER EASTERN IA.
ALSO...A MORE ORGANIZED LINE OF CONVECTION HAS DEVELOPED ALONG A
STRONG COLD FRONT OVER SRN WI AND CENTRAL MI IN ADVANCE OF A
POTENT UPPER TROUGH THAT IS IN THE PROCESS OF DIVING INTO THE
NORTHERN GREAT LAKES FROM WESTERN ONTARIO. THE ATMOSPHERE HAS
BECOME UNSTABLE ENOUGH THIS AFTN TO ALLOW FOR DEEP CONVECTION...BUT
WEAK CAPPING INVERSION NEAR 8KFT MAY LIMIT CONVECTION
THROUGH AT LEAST 22Z OR SO. ENOUGH WAA WITH PASSAGE OF THETA-E
RIDGE AND COOLING ALOFT HAS YIELDED MLCAPE VALUES AOA 2000 J/KG
JUST TO THE WEST PER 19Z SPC MESOANALYSIS. AS FOR SHEAR...MARGINAL
25-35KT FLOW IN THE LOWER TROPOSPHERE SOUTH AND EAST OF MCV MAY
AFFECT WESTERN AREAS NEAR 00Z...AS 50KT PLUS MID LEVEL JET MAXIMA
BENEATH UPPER TROUGH STAYS WELL NORTH ALONG WITH H5 COLD POOL.
WITH MARGINAL SHEAR AND DECENT INSTABILITY THINK SPC SLIGHT RISK
STILL WARRANTED THROUGH THIS EVENING...WITH DAMAGING WINDS BEING
THE MAIN THREAT. ATTN WILL THEN TURN TO A POSSIBLE LINE OF
SHOWERS/STORMS ALONG THE AFOREMENTIONED CDFNT THAT WILL BE NEAR
OUR FAR NW FA BY 06Z...AND INTO OUR FAR SOUTH BY 12Z THURSDAY. NOT
EXPECTING MUCH IN THE WAY OF SVR WX AGAIN OVERNIGHT WITH
TALL/SKINNY CAPE AND MARGINAL SHEAR STILL IN PLACE. THINK LIKELY
POPS FOR SHOWERS/STORMS IS THE WAY TO GO FOR TONIGHT GIVING THE
FACT THAT PLENTY OF MOISTURE WILL BE IN PLACE FOR STRONG FORCING
ASSOCIATED WITH IMPRESSIVE COLD FRONT FOR THIS TIME OF YEAR.

PRECIP MAY LINGER THROUGH THE MORNING HOURS ON THURSDAY IN THE FAR
SOUTH AS THE CDFNT WILL SINK FARTHER SOUTH TOWARDS THE INTERSTATE 70
CORRIDOR. POST-FRONTAL STRATO CU WITH SUBSIDENCE INVERSION MAY KEEP
LOW CLOUDS AROUND FOR MUCH OF THE DAY...ALTHOUGH DRIER NE LL FEED IN
RESPONSE TO UPPER MIDWEST ANTICYCLONE MAY ALLOW NRN AREAS TO SEE
SOME SUN BY THE AFTERNOON. MUCH COOLER TOMORROW WITH HIGHS ONLY IN
THE LOW TO MID 70S.

FRONTAL BOUNDARY WILL HAVE STALLED OUT OVER CENTRAL IN BY THURSDAY
NIGHT. A PAC NW SHRTWV WILL TRACK ESE TOWARDS THE MS VALLEY DURING
THIS TIME WITH SOME THETA-E ADV OUT AHEAD OF IT. THIS SHOULD RESULT
IN SOME OVERRUNNING/ISENTROPIC ASCENT WITH THE BULK OF THE SHOWER/
STORM ACTIVITY LIKELY HOLDING OFF TO THE SOUTH CLOSER TO BETTER LL
FORCING. DECIDED TO CONTINUE WITH LOW CHC POPS SOUTH OF HIGHWAY 30
WITH THE FRONT NEARBY.

LONG TERM

CURRENT FORECAST ON TRACK WITH MODELS INDICATING FRONTAL BOUNDARY
STALLING SOUTH OF CWA ON FRIDAY.  NAM IS LESS IMPRESSIVE WITH IMPACT
OF WAVE SHIFTING ALONG FRONT WHILE GFS ENSEMBLE MEMBERS IN BETTER
AGREEMENT WITH A MEAN KEEPING SIGNIFICANT WEATHER TO OUR SOUTH.
PVS PACKAGE TRIMMED POPS FURTHER SOUTH ALREADY AND AM IN AGREEMENT
WITH TREND AND PLACEMENT.

GFS CONTINUES TO ADVERTISE CLOSED LOW OVER OHIO VALLEY SAT/SUN WHILE
ECMWF HAS TRENDED TO FURTHER EAST.  SIDING WITH THE EC AS THIS IS
NOT A TYPICAL MID SUMMER FEATURE AND GFS IS MUCH MORE AGGRESSIVE
WITH FORMATION OF TROF/CLOSED LOW.

MODELS INDICATING SFC FRONT MONDAY NIGHT TUESDAY WITH DIVERGING
OPINIONS ON LARGE SCALE FLOW THEREAFTER...WITH ECMWF TRYING TO
DEVELOP A MORE SUMMER LIKE PATTERN WITH ELONGATED HIGH OVER EASTERN
US...WHILE GFS RETURNS TO THE PERSISTENT RIDGE WEST/TROF EAST THAT
HAS BEEN PREVALENT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT THURSDAY FOR LMZ043-
     046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...LUDINGTON
AVIATION...STEINWEDEL
Hazardous weather outlook, Jul 2, 4:36 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT WED JUL 2 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-032045-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA FROM
NORTHWEST TO SOUTHEAST THIS EVENING INTO THE OVERNIGHT HOURS. SOME
OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY ACROSS AREAS ALONG AND NORTH OF ROUTE 6.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY
OVER SOUTHERN PORTIONS OF THE AREA. SEVERE STORMS ARE NOT
EXPECTED. THUNDERSTORMS ARE POSSIBLE IN THE AREA AGAIN NEXT
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-032045-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THE STORMS COULD
BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS THE RISK
FOR RIP CURRENTS AND SIECHES THROUGH MIDNIGHT WITH ANY
THUNDERSTORMS THAT MOVE ACROSS SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON THURSDAY. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN
NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 2, 7:55 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EDT WED JUL 2 2008

INZ005-006-MIZ078>080-030030-
BRANCH-CASS-ELKHART-LAGRANGE-ST. JOSEPH-
755 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
THREE RIVERS TO 20 MILES WEST OF CONSTANTINE...MOVING EAST AT 38 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  THREE RIVERS...
  STURGIS...
  CONSTANTINE AND CENTREVILLE...
  COLON AND WHITE PIGEON...
  SHAVEHEAD LAKE...FISHERS LAKE AND COREY LAKE...
  UNION AND FISHERS LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO. $$
Local storm report, Jul 2, 8:00 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SEICHE           MICHIGAN CITY           41.71N  86.88W
07/02/2008                   LA PORTE           IN   PARK SERVICE

            SEICHE 2 FEET HIGH SURGED IN ABOUT 10 TO 15 FEET
            ONSHORE RECEDING AT THIS TIME.

&&

EVENT NUMBER 01684

LEWIS
Local storm report, Jul 2, 8:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     SOMERSET CENTER         42.05N  84.41W
07/02/2008                   HILLSDALE          MI   LAW ENFORCEMENT

            FEW TREES DOWN

&&

EVENT NUMBER 01685

BJS
Local storm report, Jul 2, 8:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
812 PM EDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     JONESVILLE              41.98N  84.67W
07/02/2008                   HILLSDALE          MI   LAW ENFORCEMENT

            SEVERAL TREES DOWN

&&

EVENT NUMBER 01686

BJS
Local storm report, Jul 2, 8:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CAMBRIA                 41.82N  84.67W
07/02/2008                   HILLSDALE          MI   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER 01687

BJS
Local storm report, Jul 2, 8:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 PM EDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             2 N NORTH WEBSTER       41.35N  85.70W
07/02/2008  E0.25 INCH       KOSCIUSKO          IN   NWS OFFICE

            PEA SIZED HAIL AND VERY HEAVY RAIN. VISIBILITY ONE
            QUARTER MILE OR LESS.

&&

EVENT NUMBER 01688

LEWIS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:56 PM EDTSevere Thunderstorm WarningIWXAdams, Allen54 min
Jul 2, 9:01 PM EDTSevere Thunderstorm WarningIWXSteuben74 min
Jul 2, 9:27 PM EDTFlash Flood WarningIWXLaGrange, Steuben6 hr
Jul 2, 9:53 PM EDTAreal Flood AdvisoryIWXAdams2 hr
Jul 3, 3:32 AM EDTFlash Flood WarningIWXSteuben6 hr
Jul 3, 4:37 AM EDTLakeshore Flood StatementIWX23 hr
Jul 2, 8:10 PM EDTSevere Thunderstorm WarningIWXBranch50 min
Jul 2, 8:35 PM EDTFlash Flood WarningIWXBranch, Hillsdale, Saint Joseph6 hr
Jul 2, 10:25 PM EDTFlash Flood WarningIWXBranch, Cass, Hillsdale, Saint Joseph4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.